Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 155, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2012, 4:24 PM CDT for Robertson County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 4:24 PM CDT (21:24 UTC)
- Expired
- May 19, 2012, 4:46 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS54 KOHX 192124
SVROHX
TNC147-192215-
/O.NEW.KOHX.SV.W.0155.120519T2124Z-120519T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 515 PM CDT
* AT 423 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
SPRINGFIELD...MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...
CEDAR HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL IN
SPRINGFIELD. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY
AWAY FROM WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A
CARPORT OR GARAGE.
&&
LAT...LON 3648 8672 3639 8688 3639 8691 3638 8697
3637 8697 3641 8705 3653 8712 3658 8712
3664 8682
TIME...MOT...LOC 2124Z 063DEG 4KT 3652 8687
$$
SHAMBURGER2 follow-up statements
316
WWUS54 KOHX 192131
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT SAT MAY 19 2012
TNC147-192215-
/O.CON.KOHX.SV.W.0155.000000T0000Z-120519T2215Z/
ROBERTSON TN-
431 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROBERTSON
COUNTY UNTIL 515 PM CDT...
AT 428 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SPRINGFIELD...MOVING SOUTHWEST AT 5 MPH.
IN ADDITION...AT 423 PM CDT QUARTER SIZE HAIL WAS REPORTED IN
SPRINGFIELD WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CEDAR HILL AROUND 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3648 8672 3639 8688 3639 8691 3638 8697
3637 8697 3641 8705 3653 8712 3658 8712
3664 8682
TIME...MOT...LOC 2129Z 063DEG 4KT 3652 8688
$$
SHAMBURGER589
WWUS54 KOHX 192146
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT SAT MAY 19 2012
TNC147-192155-
/O.CAN.KOHX.SV.W.0155.000000T0000Z-120519T2215Z/
ROBERTSON TN-
446 PM CDT SAT MAY 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR ROBERTSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
REPORT ANY SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NASHVILLE.
LAT...LON 3648 8672 3639 8688 3639 8691 3638 8697
3637 8697 3641 8705 3653 8712 3658 8712
3664 8682
TIME...MOT...LOC 2145Z 063DEG 4KT 3651 8690
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:32 PM CDT, 52 minutes earlier.
Area forecast discussion, May 19, 3:32 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT SAT MAY 19 2012 .DISCUSSION... ISOL TO SCT CONVECTION HAS DEVELOPED ONCE AGAIN ACROSS THE MID STATE. THE ACTIVITY IS MOVING TO THE WEST SOUTHWEST AS PER THE MEAN MID LEVEL FLOW. ISOLATED ACTIVITY WILL AGAIN PERSIST INTO THIS EVENING WITH SCT ACTIVITY ALONG THE PLATEAU. UPPER TROUGH AXIS STILL EXTENDS ACROSS GA AND NORTHWESTWARD THROUGH MIDDLE TN. UPPER RIDGE AXIS IS TO OUR NORTHWEST. WEAK CURVATURE AND SHEAR REMAIN A VIABLE THREAT FOR ISOL DEVELOPMENT THROUGH THE AFTERNOON AND INTO EARLY EVENING. ON SUNDAY...AIRMASS LOOKING A LITTLE DRIER AS THE UPPER RIDGE SLIDES TO THE SOUTHEAST AND GETS CLOSER TO THE MID STATE. GFS STILL SHOWS A WEAKENING CAP AS PER THE AFTERNOON WARMING. WILL INCLUDE ISOL(10 POPS) AGAIN FOR THE LATE AFTERNOON AND EARLY EVENING HOURS. SUNDAY NIGHT...UPPER SHORTWAVE AND A WEAK ASSOCIATED SFC TROUGH TO TRAVERSE THE AREA. THUS...SHOWER AND TSTM CHANCES WILL INCREASE TO 30 PERCENT ACROSS OUR WEST BY MONDAY MORNING. CONVECTION CHANCES WILL MAX OUT ON MONDAY WHEN THE BETTER MOISTURE ARRIVES. WILL INCLUDE 40-60 POPS BUT IT STILL LOOKS AS THOUGH QPF AMOUNTS THROUGH MON NT WILL REMAIN IN THE .25 - .50 INCH RANGE. AS FOR THE NEAR TERM TEMPS...LOOK FOR A CONTINUATION OF ABOVE NORMAL TEMPS. WILL GO A DEGREE OR TWO ABOVE MAV MIN TEMPS FOR SUN MORNING AND MON MORNING. IN THE EXT FCST...PATTERN ON TUESDAY WILL TAKE THE FORM OF A DRY NORTHWESTERLY FLOW. BY THEN END OF THE EXT HOWEVER...A STRENGTHENING CLOSED LOW WILL DEVELOP NEAR KY. EURO SOLUTION MAINTAINS A CLOSED LOW JUST OFF THE CAR COAST ON SATURDAY. DGEX AND GFS SOLUTIONS ARE FURTHER EAST WITH THE CLOSED LOW. THUS...WILL LEAN TOWARD SOMEWHAT OF A BLEND AND INCLUDE A SLIGHT CHANCE OF SHOWERS AND TSTMS FOR SATURDAY. OTW...A DEFINITIVE WARMING TREND IS ON THE WAY. TEMPS BY THE END OF THE EXT WILL BE A GOOD 10 DEGREES ABOVE NORMAL. THAT WILL EQUATE TO LOWS IN THE MID TO UPPER 60S AND HIGHS NEAR 90 TO PERHAPS THE LOWER 90S. THE MODELS ARE IN AGREEMENT WITH THERMAL RIDGING OVER THE SOUTHEAST AND 850 MB TEMPS APPROACHING 20C. SO...THE HEAT IS ON THE WAY. AGAINST THE MEX GUIDANCE...WILL DIFFER LITTLE. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 88 64 84 / 20 10 20 50 CLARKSVILLE 60 88 61 83 / 20 10 30 50 CROSSVILLE 57 82 58 80 / 20 20 20 50 COLUMBIA 63 88 64 85 / 20 10 20 50 LAWRENCEBURG 61 88 63 85 / 20 10 20 40 WAVERLY 61 88 63 84 / 20 10 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 19, 5:00 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAY 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL BEING THE PRIMARY THREAT. DUE TO WEAK UPPER-LEVEL WINDS, STORM MOVEMENT WILL BE SLOW, AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, May 19, 2:19 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CDT SAT MAY 19 2012
TNZ080-191945-
VAN BUREN-
219 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN COUNTY...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SPENCER...MOVING SOUTHWEST AT 15
MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3575 8526 3572 8526 3558 8540 3554 8546
3569 8558 3574 8560 3582 8542 3580 8536
3582 8527 3579 8527 3576 8525
JLMLocal storm report, May 19, 3:21 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 8 SE NASHVILLE 36.09N 86.68W
05/19/2012 E0.75 INCH DAVIDSON TN BROADCAST MEDIA
DIME SIZE HAIL IN SOUTHEASTERN DAVIDSON COUNTY NEAR
BARNES RD.
&&
21Special weather statement, May 19, 3:38 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT SAT MAY 19 2012
TNZ064-078-192115-
DE KALB-WARREN-
338 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB AND WARREN COUNTIES...
AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF SPENCER...MOVING SOUTHWEST AT 10
MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3558 8582 3578 8593 3586 8566 3586 8567
3585 8564 3585 8563 3583 8565 3583 8568
3579 8560 3578 8561 3576 8560 3576 8561
3575 8559 3567 8561
JLMSpecial weather statement, May 19, 3:42 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT SAT MAY 19 2012
TNZ066-192115-
CUMBERLAND-
342 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FAIRFIELD GLADE...OR 13
MILES WEST OF WARTBURG...MOVING WEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3592 8507 3614 8510 3613 8508 3615 8506
3616 8489 3610 8483 3610 8482 3609 8480
3606 8478 3599 8471 3598 8471
JLMSpecial weather statement, May 19, 4:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT SAT MAY 19 2012
TNZ063-077-078-192200-
CANNON-COFFEE-WARREN-
410 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...NORTHERN COFFEE AND
WESTERN WARREN COUNTIES...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WOODBURY...MOVING WEST AT
10 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3553 8623 3566 8625 3571 8623 3571 8621
3574 8621 3574 8619 3577 8618 3579 8619
3582 8618 3584 8588 3556 8582
SHAMBURGERLocal storm report, May 19, 4:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL SPRINGFIELD 36.50N 86.88W
05/19/2012 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 45 min |
| May 19, 2:19 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 31 min |
| May 19, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | White | 24 min |
| May 19, 3:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 19, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 19, 4:10 PM CDT | Special Weather Statement | OHX | Cannon | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 53 min |
| May 19, 4:50 PM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| May 19, 4:55 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| May 19, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 43 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| May 19, 5:05 PM CDT | Special Weather Statement | OHX | Maury | 25 min |
| May 19, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 57 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 51 min |
| May 19, 5:45 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| May 19, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 43 min |
| May 19, 5:58 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 2 hr |
| May 19, 6:15 PM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| May 19, 6:21 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.